Drought, Eastern Uinta Basin
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
A number of storm systems brought snowfall to the mountains of eastern Utah during the month. However, these bouts of snow could generally be categorized as "light".
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A number of storm systems brought snowfall to the mountains of eastern Utah during the month. However, these bouts of snow could generally be categorized as "light". It was too early in the snow season for high elevation snowpack to give meaningful departure from normal snow water equivalent statistics. Considering the early phase of the snow season, no significant changes were noted in the drought situation across eastern Utah. Abnormally dry conditions continued across much of extreme eastern Utah, with a small portion of east central Utah remaining under moderate drought conditions. For a continuation on the drought situation please see the December 2005 Storm Data publication.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Oct 31, 2:47 PM MST, 9 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 247 PM MST MON OCT 31 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... SUNNY AND COOL CONDITIONS PREVAILED ACROSS THE CWFA EARLY THIS AFTERNOON UNDER DRY NORTHWEST FLOW. TONIGHT-WEDNESDAY: NORTHWEST FLOW GIVES WAY TO A LIGHTER ZONAL FLOW TUESDAY AS A FLAT RIDGE BUILDS OVER THE AREA. DRIER AIR COMBINED WITH CLEAR SKIES POINTS TO GOOD RADIATIONAL COOLING DURING THE NIGHT. HOWEVER...EXPECT NORMAL DRAINAGE WINDS COMBINED WITH WARMING ALOFT TO OFFSET WIDESPREAD FREEZING TEMPERATURES. THOUGH LOCALIZED FREEZING TEMPS ARE POSSIBLE...WILL HOLD OFF ON FREEZE WARNING FOR THE GRAND VALLEY OF WESTERN COLORADO AND THE ARCHES AND GRAND FLAT REGION OF EASTERN UTAH TONIGHT. THAT SAID...TEMPS WILL BE APPROACHING FREEZE WARNING CRITERIA AND URGE LATER SHIFTS TO REEVALUATE. WARMING TREND EXPECTED TUESDAY INTO WEDNESDAY AS FLOW BEGINS TO BACK TO THE SOUTHWEST AHEAD OF A PACIFIC TROF. .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... UPPER LEVEL RIDGING WILL BE MOVING EAST WEDNESDAY NIGHT AS THE UPPER LEVEL FLOW PATTERN TRANSITIONS TO A MORE WSW COMPONENT IN RESPONSE DIGGING SHRTWV ENERGY INTO THE PACIFIC NORTHWEST. THIS WL BRING A GRADUAL INCREASE IN SFC WNDS TO THE HIGHER TERRAIN AS GRADIENTS TIGHTEN OVER THE REGION. BY THURSDAY...FLOW BECOMES MORE WESTERLY WITH A SERIES OF WEAK SHRTWVS POISED TO PASS THROUGH THE REGION INTO THE EARLY PORTIONS OF THE WEEKEND. THIS WL BRING AN INCREASE IN MOISTURE TO THE NORTHERN PORTIONS OF THE FORECAST AREA...AND HAVE INCREASED POPS OVER THE NORTHERN ZONES THROUGH THE PERIOD. SLIGHTLY STRONGER WAVE POISED TO MOVE THROUGH FRIDAY NIGHT AND SATURDAY...SO HIGHEST POPS WL BE AROUND THIS TIME-FRAME. GOOD SHOT OF CAA WITH H7 TEMPS DROPPING FROM AROUND 0C FRIDAY TO NEAR -6C BY SUNDAY MORNING. HAVE LOWERED MAX TEMPS FOR THE WEEKEND AS A RESULT. MEDIUM RANGE MODELS THEN HINT AT HEIGHTS RISING BY EARLY NEXT WEEK WITH DRIER AND WARMER CONDITIONS MOVING BACK IN. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && NL/JDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 405 AM MST MON OCT 31 2005 COZ001>014-017>023-UTZ022>025-027>029-011105- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 405 AM MST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... ISOLATED SNOW SHOWERS WILL LINGER NEAR THE CONTINENTAL DIVIDE THIS MORNING...OTHERWISE NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF SNOW IN THE NORTHERN AND CENTRAL MOUNTAINS OF EASTERN UTAH AND WESTERN COLORADO THURSDAY THROUGH SUNDAY. LOCAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE...WHICH MAY CAUSE LOCALLY HAZARDOUS DRIVING CONDITIONS OVER THE HIGH MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND SNOW ACCUMULATIONS. MC/CJC
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479731, 5479732, 5479733, 5479734, 5479735, 5480548, 5480549.